How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar Your Own Question
Dr.M.D.Mazumdar
Dr.M.D.Mazumdar, Doctor
Category: OB GYN
Satisfied Customers: 9006
Experience:  MD (Obst&Gynecology)
1725470
Type Your OB GYN Question Here...
Dr.M.D.Mazumdar is online now
A new question is answered every 9 seconds

Just wondering if constant discharge after having the contraceptive

This answer was rated:

Just wondering if constant discharge after having the contraceptive marina inserted is a normal hormonal thing, is there anything to help stop it apart from having the marina removed
Hello,

Welcome and thank you for your question.

No, constant vaginal discharge is not normal after the Mirena. If the discharge has a smell or it causes an itch, it is more likely to be due to a vaginal infection. Infections are very common with intrauterine contraceptive devises

Another cause for the discharge could be due to a condition known as cervical erosion. This is a condition in which the cervical cells undergo certain changes causing them to increase their secretions. It can clear up spontaneously or may need to be treated by electrocautery or cryocautery.

Please consult your Obgyn - you need your cervix examined and a vaginal swab sent for a lab test.

I hope this helps.
Dr.M.D.Mazumdar and 2 other OB GYN Specialists are ready to help you